Maryland, 2007Dense Fog in Maryland, May 10, 2007
May 10, 2007 · NWS LWX · 1 event in 1 county or zone
A humid airmass and moist flow off the Atlantic allowed dense fog to develop over St. Mary's County in lower southern Maryland.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A humid airmass and moist flow off the Atlantic allowed dense fog to develop over St. Mary's County in lower southern Maryland. Visibilities fell to one quarter mile or less for several hours before sunrise.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at May 10, 2:02 AM EST, 1 hour 58 minutes earlier.
Area forecast discussion, May 10, 2:02 AM EST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
302 AM EDT THU MAY 10 2007
.SYNOPSIS...
A WEAK TROUGH OF LOW PRESSURE MOVES EAST INTO THE REGION THIS
AFTERNOON AND TONIGHT. THAT WILL STALL JUST SOUTHEAST OF THE AREA
THROUGH LATE SATURDAY. A COLD FRONT WILL SWEEP THROUGH THE MID
ATLANTIC EARLY SUNDAY BRINING COOLER TEMPERATURES AND DRIER AIR.
CANADIAN HIGH PRESSURE WILL SETTLE OVER THE AREA THROUGH EARLY NEXT
WEEK.
&&
.NEAR TERM /UNTIL NOON TODAY/...
MARINE LYR HAS WORKED INLAND ONCE AGN THIS MRNG...AND PRETTY MUCH
ENCOMPASSES MOST AREAS E OF THE BLURDG. HWVR...THERE/S A LGT SLY
BRZ...WHICH HAS INHIBITED FOG FORMATION. INSTEAD...THE INFLUENCE IS
MORE IN THE FORM OF LOW CLDS...WHICH WL AFFECT AVN INTERESTS. W/
DEWPTS NEAR 60F...THERE HAS BEEN FOG ALNG THE BAY...AND MTRS REFLECT
THAT MOSTLY IN CALVERT/ST MARYS CNTYS. ALTHO NO OBS AT 1/4SM YET...
WL GO AHD W/ DENSE FOG ADVY FOR THOSE TWO CNTYS. STILL THINK THAT
BNDRY LYR WL DCPL BRIEFLY TWD SUNRISE...AND AREAS OF FOG WL DVLP...
BUT NOT WDSPD OR DENSE. MUCH LIKE YDA...STRONG MAY SUN WL ERODE LYR
DURING MRNG HRS.
&&
.SHORT TERM /NOON THROUGH 6 PM TODAY/...
EXPECTING MORNING LOW OVERCAST AND FOG TO BREAK DOWN DURING THE
MORNING HOURS. NEXT UP IS A TROF MOVING TOWARDS THE REGION FROM THE
MIDWEST. EARLY THIS MORNING THAT TROF WAS PRODUCING A FEW SHOWERS
AND TSRA OVER OHIO. THAT ZONE OF FORCING AND INSTAB WILL MOVE INTO
THE WV MOUNTAINS LATE THIS MORNING...THEN WILL PRODUCE SCT SHOWERS
AND THUNDERSTORMS OVER THE EASTERN WEST VIRGINIA PANHANDLE AND
WESTERN MD. AFTER CHECKING 21Z SREF 00Z NAM AND GFS AND THE 00Z
LOCAL WRF...THERE COULD BE A FEW ISOLATED SHOWERS OR TSRA EAST OF
THAT AREA...BUT NOT EXPECTING MUCH THIS AFTERNOON IN THE EAST AT
THIS TIME. PRECIPITABLE WATER IS JUST UNDER AN INCH AND A HALF...SO
VERY HEAVY RAIN. BUT ATMOS WINDS SHOULD KEEP STORMS MOVING ALONG TO
THE ENE.
&&
.LONG TERM /TONIGHT THROUGH WEDNESDAY/...
TONIGHT THAT ZONE OF WEAK FORCING WILL SLOWLY MOVE ACROSS THE
FORECAST AREA...BUT INSTAB WILL DIMINISH AS IT MOVES EAST. BY FRIDAY
THE TROF WILL BE HUNG UP JUST TO OUR S AND SE...BUT A FAIR AMOUNT OF
MOISTURE AND GENERAL INSTAB REMAIN AROUND THE FORECAST AREA. BEST
CHC OF PRECIP STILL S AND E FRIDAY THROUGH SATURDAY. THE GFS BRINGS
A SHORT WAVE THROUGH THE REGION SAT NIGHT...BUT NOTING THE SREFS
BASIC LACK OF POPS FOR US...WILL DISREGARD THAT S/W FOR NOW.
BY SUNDAY THE NEXT SHOT OF CANADIAN HIGH PRESSURE WILL BE MOVING
SOUTH INTO OUR AREA WITH AN INC IN NORTH WINDS AND COOLER TEMPS
ALONG WITH CLEARING SKIES AND LOWERING HUMIDITIES. HOWEVER IT WILL
BE SHORT LIVED AS THE HIGH ALREADY MOVES SE OF THE REGION BY MONDAY
AFTERNOON ALLOWING FOR RETURN FLOW. STILL...NO PRECIP UNTIL AT LEAST
TUE AND POSSIBLY WED AS THE NEXT COLD FRONT SLOWLY PUSHES S TOWARDS
THE MID ATL FROM THE NNW.
&&
.AVIATION /07Z THURSDAY THROUGH MONDAY/...
MARINE LYR HAS ADVCD ACRS TAF SITES E OF BLURDG...IN THE FORM OF LOW
CLDS. CIGS BLO OVC010 DC/BALT...AND BTWN 1000-2000 FT TO THE W. LGT
SLY FLOW HAS HINDERED DVLPMNT OF FOG /VSBYS STILL VFR AT TAF SITES/.
HWVR...FRTHR E...CIGS/VSBYS BOTH LIFR/VLIFR...AND THIS IS THE AMS
THAT/S ADVECTING WWD. THINK BNDRY LYR WL DCPL TWD DAWN...AND SATD
LLVLS WL ENABLE IFR FOG TO DVLP. ALL LOCATIONS WL EXPERIENCE AT
LEAST A FEW HRS W/ CIGS BLO 1000 FT AS WELL.
AFTR SUNRISE...THIS LYR SHUD MIX OUT...AND BALANCE OF DAY WL BE VFR.
AMS UNSTBL ENUF FOR WDLY SCT SHRA/TSRA...BUT CONFIDENCE/RISK TOO LOW
FOR MNTN ATTM. PREFRNTL TROF WL APPCH TNGT...PROVIDING A BETTER CHC
AT SHRA/TSRA. THUS FAR...WENT W/ PREDOMINANT SHRA /MVFR VSBY/ FOR
MRB...THINKING THAT ANY PCPN WL HOLD OFF TIL AFTR 06Z VALID PD.
INCLUSION WL COME W/ 12Z ISSUANCE. WL ALSO RECONSIDER NEED FOR
THUNDER...OR AT LEAST A VCTS COMMENT.
CHANCE OF CONVECTION ESP OVER E WV AND W MD THIS AFTERNOON AND
EVENING...SHIFTING SLOWLY EAST AND WEAKENING DURING THE NIGHT. THAT
AXIS SLIDES MAINLY S AND E OF OUR AREA BY FRIDAY...BUT THERE STILL
WILL BE THE CHANCE OF TSRA UNTIL COOLER AIR MOVES IN SUNDAY. WEAK
WINDS THROUGH SATURDAY. OTHER THAN THE TSRA AND POSSIBLY SOME LOW
OVERCAST AND FOG AGAIN LATE TONIGHT OVER SE MD AND E VA...NO OTHER
MAJOR AVIATION CONCERNS THROUGH MONDAY. WINDS BECOME N AND INC
SUNDAY WITH THE ARRIVAL OF HIGH PRESSURE.
&&
.MARINE...
XPCT VSBY RESTRICTIONS DUE TO FOG IN HUMID AMS...SPCLY IN MAIN
CHANNEL OF CHSPK.
GENERALLY LIGHT WINDS THROUGH THE WEEK WITH CHANCE OR SLIGHT CHANCE
OF THUNDERSTORMS. WINDS BECOME N AND INCREASE TO ABOUT 12G18KT ON
SUNDAY AS COOLER HIGH PRESSURE MOVES INTO THE REGION. WINDS DIMINISH
SUNDAY EVENING.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...DENSE FOG ADVISORY UNTIL 10 AM EDT THIS MORNING FOR MDZ017-018.
VA...NONE.
WV...NONE.
MARINE...NONE.
&&
SYNOPSIS...STRONG
NEAR TERM...HTS
SHORT TERM...STRONG
LONG TERM...STRONG
AVIATION...HTS/STRONG
MARINE...HTS/STRONG
Hazardous weather outlook, May 10, 2:20 AM EST, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
320 AM EDT THU MAY 10 2007
ANZ530>537-DCZ001-MDZ003>007-009>011-013-014-016>018-501-502-
VAZ021-025>031-036>042-050>057-WVZ050>055-501>504-101600-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL-
NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-
PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
320 AM EDT THU MAY 10 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE
EASTERN SHORE INCLUDING THE CHESAPEAKE BAY AND EAST OF GARRETT
COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA...
WASHINGTON DC AND THE TIDAL POTOMAC RIVER.
.DAY ONE...TODAY AND TONIGHT
A DENSE FOG ADVISORY HAS BEEN ISSUED FOR CALVERT AND SAINT MARYS
COUNTIES IN LOWER SOUTHERN MARYLAND. CONSULT THE LATEST ADVISORY
ON NOAA WEATHER RADIO OR AT WEATHER.GOV ON THE INTERNET.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
HTS/STRONG
Dense Fog, St. Mary'S
- When
- May 10, 4:00 AM EST to 8:00 AM EST
- Where
- St. Mary'S forecast zone
- Reported by
- ASOS
- Coordinates
- 38.216, -76.529 (the zone’s center; the record gives no point)
Automated Observations from Patuxent River Naval Air Station (KNHK) and St. Inigoes Airport in St. Mary's County reported dense fog with visibilities of one quarter mile of less.
- Dense Fog
- Fog reducing visibility to a quarter mile or less, filed where it caused accidents or disruption.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Texas, May 10, 2007$915,000 · 2.5 in hail · 30 events
- Hail and Lightning Strike in New Hampshire, May 10, 2007$500,000 · 1.75 in hail · 2 events
- Hail and Damaging Wind in Louisiana, May 10 to 11, 2007$330,000 · 1 in hail · 6 events
- Lightning Strike in New York, May 10, 2007$250,000 · 1 event
- Flash Flooding and Hail in Illinois, May 10, 2007$60,000 · 1 in hail · 7 events
- Tornado and Hail in Pennsylvania, May 10, 2007$45,000 · EF0 · 4 events
- Lightning Strike in Vermont, May 10, 2007$50,000 · 1 event
- Hail and Damaging Wind in Texas, May 10, 2007$38,000 · 1.75 in hail · 5 events
- Hail and Damaging Wind in Mississippi, May 10 to 12, 2007$25,000 · 1.75 in hail · 6 events
- Hail in Louisiana, May 10, 2007$30,000 · 1.25 in hail · 1 event
- Flash Flood and Hail in Mississippi, May 10, 2007$20,000 · 53 kt wind · 7 events
- Flash Flooding and Flood in Missouri, May 10, 20070.88 in hail · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 27114.